Advertisement

Blut

, Volume 40, Issue 2, pp 147–150 | Cite as

Intravascular haemolysis and renal failure caused by intermittent rifampicin treatment

  • A. Criel
  • R. L. Verwilghen
Short Communications

Summary

Rifampicin is a widely used anti-tuberculous drug. Administered daily, only minimal side-effects occur. With intermittent therapy and, as happened in the present case, when the drug is administered after an interruption of treatment, severe adverse reactions [5] (thrombocytopenia, renal failure, and haemolysis) may occur.

Key words

Anaemia Rifampicin Haemolytic anaemia Drug hypersensitivity 

Intravaskuläre Hämolyse und Niereninsuffizienz bei intermittierender Rifampicin-Behandlung

Zusammenfassung

Rifampicin ist ein weit verbreitetes Tuberkulostatikum mit geringen Nebenwirkungen bei durchlaufender Behandlung. Bei intermittierender Verabreichung aber, wie im hiesigen Fall, können ernsthafte Nebenerscheinungen (Thrombozytopenie, Niereninsuffizienz und Hämolyse) auftreten.

In unserem Fall wurde die Hämolyse wahrscheinlich durch IgG-Anti-Rifampicin-Antikörper verursacht und nicht wie in früher beschriebenen Fällen durch IgM-Antikörper.

Schlüsselwörter

Anämie Rifampicin hämolytische Anämie medikamentöse Überempfindlichkeit 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Conen, D., Blumberg, A., Weber, S., Schubothe, H.: Hämolytische Krise und akutes Nierenversagen unter Rifampicin. Schweiz. Med. Wochenschr.15, 558–561 (1979)Google Scholar
  2. 2.
    German, H.-J., Hoppe-Seyler, G.F., Boesken, W.H.: Akutes Nierenversagen nach Rifampicin. Dtsch Med. Wochenschr.99, 1454–1457 (1974)Google Scholar
  3. 3.
    Hasse, W., Pohle, H.D., Warnecke, F., Wiek, K.: Hämolytische Krise durch Rifampicin. Praxis Pneumol.25, 466–468 (1971)Google Scholar
  4. 4.
    Nessi, R., Bonoldi, G.L., Redaelli, B., Di Filippo, G.: Acute Renal Failure after Rifampicin: a case report and survey of the literature. Nephron16, 148–159 (1976)Google Scholar
  5. 5.
    Poole, G., Stradling, P., Worlledge, S.: Potentially serious side effects of high-dose twice-weekly rifampicin. Br. Med. J.3, 343–347 (1971)Google Scholar
  6. 6.
    Worlledge, S.: The detection of rifampicin-dependent antibodies. Scand. J. Respir. Dis. [Suppl.]84, 60–63 (1973)Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • A. Criel
    • 1
  • R. L. Verwilghen
    • 1
  1. 1.Department of Medical ResearchUniversity of Leuven, Akademisch Ziekenhuis St. RafaelLeuvenBelgium

Personalised recommendations